Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 25, 2010, 3:54 AM CDT for Barnes County, Cass County, North Dakota. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2010, 3:54 AM CDT (08:54 UTC)
- Expired
- Jun 25, 2010, 5:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barnes County, ND, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 65 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:04 AM CDT | TSTM WND GST 60 | Valley City, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
456
WUUS53 KFGF 250854
SVRFGF
NDC003-017-251000-
/O.NEW.KFGF.SV.W.0079.100625T0854Z-100625T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
354 AM CDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHWESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 500 AM CDT
* AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR DAZEY TO 6 MILES SOUTHEAST
OF DAZEY TO NEAR BALD HILL DAM TO SANBORN...MOVING TO THE EAST AT
45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VALLEY CITY AROUND 400 AM CDT.
SIBLEY AROUND 405 AM CDT.
ORISKA AROUND 410 AM CDT.
PILLSBURY AROUND 415 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE TOWER CITY...BUFFALO...PAGE...AYR AND ABSARAKA.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 285 AND NORTH DAKOTA MILE MARKER 323...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4724 9798 4724 9768 4712 9735 4700 9733
4689 9736 4671 9761 4689 9837 4706 9822
4713 9823 4724 9828
TIME...MOT...LOC 0854Z 289DEG 39KT 4719 9813 4713 9803
4700 9804 4693 9815
WIND...HAIL 60MPH 1.00IN
$$
DK2 follow-up statements
933
WWUS53 KFGF 250909
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
409 AM CDT FRI JUN 25 2010
NDC003-017-251000-
/O.CON.KFGF.SV.W.0079.000000T0000Z-100625T1000Z/
BARNES ND-CASS ND-
409 AM CDT FRI JUN 25 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CASS AND EASTERN BARNES COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 500
AM CDT...
AT 404 AM CDT...A MEASURED WIND GUST OF 60 MPH WAS RECORDED AT THE
VALLEY CITY AWOS. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTH OF SIBLEY TO 9 MILES SOUTHWEST OF PILLSBURY TO 5
MILES NORTHEAST OF VALLEY CITY TO 2 MILES SOUTH OF VALLEY
CITY...MOVING TO THE EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PILLSBURY AROUND 415 AM CDT.
TOWER CITY AND FINGAL AROUND 420 AM CDT.
BUFFALO AROUND 425 AM CDT.
PAGE AROUND 430 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE AYR...ALICE...ABSARAKA AND ERIE.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 299 AND NORTH DAKOTA MILE MARKER 323...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4680 9797 4686 9813 4703 9807 4712 9808
4724 9814 4724 9768 4712 9735 4700 9733
4689 9736 4671 9761
TIME...MOT...LOC 0908Z 289DEG 39KT 4714 9792 4708 9782
4695 9783 4688 9794
$$
DK914
WWUS53 KFGF 250925
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
425 AM CDT FRI JUN 25 2010
NDC003-017-251000-
/O.CON.KFGF.SV.W.0079.000000T0000Z-100625T1000Z/
BARNES ND-CASS ND-
425 AM CDT FRI JUN 25 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CASS AND EASTERN BARNES COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 500
AM CDT...
AT 422 AM CDT...A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 4 MILES
WEST OF PAGE TO 6 MILES WEST OF AYR TO NEAR TOWER CITY TO 5 MILES
NORTHEAST OF FINGAL...MOVING TO THE EAST AT 45 MPH. THESE STORMS
HAVE A HISTORY OF 60 MPH WINDS...WITH DAMAGING WINDS UP TO 70 MPH
LIKELY WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BUFFALO AND AYR AROUND 430 AM CDT.
ALICE AND ABSARAKA AROUND 435 AM CDT.
ERIE AROUND 440 AM CDT.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 310 AND NORTH DAKOTA MILE MARKER 323...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4671 9762 4680 9797 4680 9798 4685 9800
4701 9796 4710 9791 4724 9800 4724 9777
4724 9769 4712 9736 4699 9733 4689 9736
4686 9740
TIME...MOT...LOC 0923Z 289DEG 39KT 4715 9764 4702 9760
4692 9765 4682 9772
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:57 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 25, 2:57 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 257 AM CDT FRI JUN 25 2010 .DISCUSSION... THE MAIN CHALLENGE WILL BE CONVECTIVE CHANCES THROUGH SATURDAY. AN MCS CONTINUES TO MOVE THROUGH THE DEVILS LAKE BASIN INTO NE ND. THE GFS IS DOING WELL WITH QPF FIELDS THIS MORNING SO WILL FOLLOW. FOR TODAY/TONIGHT...EXPECT THE MCS TO BE MOVING INTO MN THIS MORNING...CONVECTION RE-DEVELOPING THIS AFTERNOON. THE EXTENT OF SEVERE WEATHER THIS AFTERNOON WILL DEPEND ON HOW MUCH WE CAN HEAT OUT. THERE SHOULD BE SOME BREAKS BEHIND THE CURRENT COMPLEX...SO WE SHOULD WARM ENOUGH TO GET CAPES INTO THE 1500-3000J/KG RANGE. THE BEST CHANCE FOR ORGANIZED SEVERE SHOULD BE IN THE FAR SOUTH LATER THIS AFTERNOON CLOSER TO THE SFC LOW AND LLJ. THE LLJ WILL VEER INTO MN SOUTH OF THE FORECAST AREA AFTER 03Z...SO THERE MAY BE A LULL IN THE CONVECTION TONIGHT. GIVEN THE FAST FLOW ALOFT THOUGH AND SEVERAL UPSTREAM SHORTWAVES...WILL STILL MAINTAIN LOWER POPS AFTER 06Z SAT. THERE IS A SLIGHT RISK FOR MOST OF THE AREA TODAY WITH THE MAIN THREATS LARGE HAIL AND DAMAGING WIND...WITH HEAVY RAIN NEAR ANY THUNDERSTORM AS WELL. FOR SAT...THERE ARE STILL SOME TIMING DIFFERENCES TO THE MAIN SHORTWAVE THAT WILL ROTATE THROUGH THE NORTHERN PLAINS. THIS MORNINGS RUNS ARE A BIT SLOWER...AND THE TROUGH MAY NOT COME THROUGH UNTIL SAT NIGHT. THERE WILL STILL BE LARGE SCALE ASCENT INTO EASTERN ND SAT AFTERNOON...AND EXPECT THE POTENTIAL FOR MORE SEVERE CONVECTION LATE SAT AFTERNOON THROUGH SAT NIGHT WITH A SLIGHT RISK ONCE AGAIN. ON SUNDAY...THERE COULD BE SOME WRAPAROUND CONVECTION IN THE NORTHEAST WITH COLD ADVECTION. WINDS COULD GET A BIT GUSTY FROM THE NW ON SUNDAY WITH COOLER TEMPS. FOR MON-WED...EXPECT A DRY PERIOD WITH TEMPS SLOWLY WARMING. && .AVIATION... EXPECT MVFR AND ISOLATED IFR CONDITIONS WITH CONVECTION MOVING INTO EASTERN ND AND WESTERN MN THIS MORNING. THESE CONDITIONS SHOULD BE FAIRLY SHORT LIVED...WITH HEAVY RAIN ALSO POSSIBLE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, Jun 25, 3:39 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 339 AM CDT FRI JUN 25 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-260845- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 339 AM CDT FRI JUN 25 2010 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS MAY DEVELOP IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA TODAY AND CONTINUE OVERNIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING IN SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. IN ADDITION...HEAVY RAINFALL WILL OCCUR NEAR ANY STORMS...AND LOCALIZED FLOODING IS POSSIBLE IF STORMS CONTINUALLY DEVELOP OVER ONE AREA. A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE REGION TODAY AND TONIGHT...AND REMAIN IN THE AREA THROUGH SATURDAY UNTIL A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY FOR ALL OF EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION SATURDAY AFTERNOON AND SATURDAY NIGHT. A SEVERE THUNDERSTORM COMPLEX MAY DEVELOP SATURDAY AFTERNOON IN CENTRAL NORTH DAKOTA...THEN MOVE THROUGH THE REGION THEREAFTER. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH ISOLATED TORNADOES SATURDAY AFTERNOON AND EVENING IN EASTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SATURDAY. DK
In the hours before
Special weather statement, Jun 25, 12:47 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1247 AM CDT FRI JUN 25 2010 NDZ014-024-250645- BENSON ND-EDDY ND- 1247 AM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENSON AND NORTHWESTERN EDDY COUNTIES UNTIL 145 AM CDT... AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR MADDOCK...OR 36 MILES WEST OF DEVILS LAKE... MOVING TO THE EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... FLORA AROUND 100 AM CDT. OBERON AROUND 115 AM CDT. SHEYENNE AROUND 125 AM CDT. FORT TOTTEN AROUND 130 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPPES
Special weather statement, Jun 25, 1:42 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 142 AM CDT FRI JUN 25 2010 NDZ014-015-026-250715- BENSON ND-NELSON ND-RAMSEY ND- 142 AM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NELSON...SOUTHERN RAMSEY AND EASTERN BENSON COUNTIES UNTIL 215 AM CDT... AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES EAST OF DEVILS LAKE...MOVING TO THE EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... SOUTHAM AND DOYON AROUND 150 AM CDT. LAKOTA AROUND 205 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPPES
Special weather statement, Jun 25, 3:33 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 333 AM CDT FRI JUN 25 2010 MNZ001-002-015-250915- EAST POLK MN-NORMAN MN-WEST POLK MN- 333 AM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK AND NORTHEASTERN NORMAN COUNTIES UNTIL 415 AM CDT... AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 12 MILES NORTHEAST OF HALSTAD...OR 35 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... LOCKHART AROUND 340 AM CDT. BELTRAMI AROUND 345 AM CDT. FERTILE AND FLAMING AROUND 405 AM CDT. RINDAL...RANUM AND MAPLE BAY AROUND 415 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. G2
Special weather statement, Jun 25, 3:39 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 339 AM CDT FRI JUN 25 2010 NDZ038-250945- BARNES ND- 339 AM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARNES COUNTY UNTIL 445 AM CDT... AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 17 MILES NORTHEAST OF JAMESTOWN...MOVING TO THE EAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH FREQUENT LIGHTNING. THE STORM WILL BE NEAR... SANBORN AND ROGERS AROUND 345 AM CDT. BALD HILL DAM AROUND 355 AM CDT. VALLEY CITY AROUND 400 AM CDT. ORISKA AROUND 410 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:50 AM CDT | Areal Flood Advisory | FGF | Benson, Cavalier, Eddy, Ramsey, Towner, Walsh | 6 hr |
| Jun 25, 4:37 AM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland | 53 min |
| Jun 25, 5:32 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.